Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 520, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 11, 2006, 6:01 PM CDT for Adams County, Brown County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 11, 2006, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 145 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 112301 SVRLSX ILC001-009-112345- /O.NEW.KLSX.SV.W.0520.060911T2301Z-060911T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 601 PM CDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS WESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 645 PM CDT * AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CAMP POINT...OR ABOUT 13 MILES EAST OF QUINCY...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CAMP POINT... CLAYTON... GOLDEN... BUCKHORN... MOUND STATION... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4010 9123 3985 9121 3986 9074 4011 9074 $$ BYRD
1 follow-up statement
000 WWUS53 KLSX 112330 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 629 PM CDT MON SEP 11 2006 ILC001-009-112339- /O.CAN.KLSX.SV.W.0520.000000T0000Z-060911T2345Z/ BROWN IL-ADAMS IL- 629 PM CDT MON SEP 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND WESTERN BROWN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS. EXPECT BRIEF HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS TO 40 MPH WITH THE STRONGER STORMS. LAT...LON 4010 9123 3985 9121 3986 9074 4011 9074 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 5:45 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 11, 5:45 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 545 PM CDT MON SEP 11 2006 .DISCUSSION... A LOW PRESSURE SYSTEM WAS LOCATED OVER CENTRAL MO EARLY THIS AFTERNOON WITH A COLD FRONT TRAILING SOUTHWESTWARD INTO EASTERN OK. LOW WILL MOVE NORTHEASTWARD TONIGHT AND BY 12Z TUESDAY IT IS FORECAST TO BE LOCATED OVER NORTHERN IN. COLD FRONT IS THEN FORECAST TO EXTEND ACROSS CENTRAL IL INTO CENTRAL AR. FRONT SHOULD BE CLEAR OF THE FORECAST AREA BY EVENING. LATEST LAPS DATA INDICATED CAPES HAVE INCREASED TO ABOUT 2000 J/KG ACROSS CENTRAL MO WITH LIS OF -4. SATELLITE IMAGERY SHOWED PLENTY OF CLEAR SKY FROM CENTRAL MO INTO NORTHEAST MO/WEST CENTRAL IL. AREA APPEARS TO BE PRIME AREA FOR CONVECTION DEVELOPING DURING THE AFTERNOON. MODELS ARE FAIRLY SIMILAR IN FORECASTING H5 LOW WHICH WAS OVER THE UPPER MIDWEST THIS MORNING TO DIG SLOWLY SOUTHWARD INTO THE REGION. BY TUESDAY EVENING, THE UKMET, NAM, EUROPEAN AND GFS ALL FORECAST THE LOW TO BE CENTERED OVER SOUTHEAST IA TUESDAY EVENING. UPPER SYSTEM WILL MOVE INTO THE OH/TN VALLEY BY WEDNESDAY EVENING. DRIER AIR WILL ADVECT INTO THE AREA ON TUESDAY AHEAD OF UPPER SYSTEM DROPPING DOWN FROM THE NORTH. IN THE EXTENDED PERIOD, SURFACE HIGH PRESSURE WILL COVER THE EASTERN THIRD OF THE COUNTRY WITH SEVERAL LOW PRESURE SYSTEMS OVER THE GREAT PLAINS AND GREAT BASIN ON FRIDAY. UPPER RIDGE IS FORECAST TO COVER THE UPPER MIDWEST FRIDAY EVENING WITH CLOSED H5 LOW OVER THE CASCADES OF THE PACIFIC NORTHWEST. SOUTHERLY FLOW WILL PREVAIL ACROSS THE REGION OVER THE WEEKEND AHEAD OF A COLD FRONT ACROSS THE GREAT PLAINS. THE GFS IS FORECASTING MOISTURE TO RETURN INTO THE REGION ON SUNDAY. TPS && .AVIATION... FOR THE 00Z TAFS... A LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST MO AT THIS TIME. A COLD FRONT TRAILED ACROSS SOUTHWEST MO INTO EAST CENTRAL OK NEAR A AIZ-JLN-MKO LINE. WIDESPREAD IFR/MVFR CEILINGS PREVAILED ACROSS NORTHWEST MO/NORTHEAST KS BEHIND THE FRONT. EXPECT THE LOWER CEILINGS TO AFFECT MUCH OF THE FORECAST AREA LATER TONIGHT AS THE COLD FRONT MOVES SLOWLY SOUTHEASTWARD. SCATTERED THUNDERSTORMS CONTINUED FROM NORTHEAST MO INTO CENTRAL MO AT THIS TIME. THE STORMS PRODUCED WIND GUSTS OF 35 KTS AT COU WITH BRIEF HEAVY RAIN AND VISIBILITY OF A QUARTER MILE DURING THE PAST HOUR. THE SCATTERED THUNDERSTORMS WERE MOVING EASTWARD ABOUT 20 KTS AND SHOULD AFFECT THE STL METRO AREA EARLY THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO BE EAST OF THE UIN AND COU SITES WITHIN AN HOUR. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 11, 3:09 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT MON SEP 11 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 309 PM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A STORM SYSTEM MOVING THROUGH THE MID MISSISSIPPI RIVER VALLEY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THESE STORMS. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WHICH MAY PRODUCE UP TO QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH DURING EVENING HOURS...MAINLY ALONG AND NORTH OF A STEELVILLE MISSOURI TO VANDALIA ILLINOIS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.